U.S. doctors online nowAsk doctors free
TX
A 16-year-old male asked:

why does ritalin (methylphenidate) make me less emotional & less empathy. i use to be motivated by my emotions (in a positive way) now it's very hard for me?

1 doctor answer2 doctors weighed in
Dr. Oscar Novick
Pediatrics 58 years experience
Ritalin (methylphenidate): One of the side effects of methylphenidate is a flat affect which you seem to be suffering from.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 23, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.